MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR PREMIERE 90 ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR PREMIERE 90 ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227204
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that the external appearance of the device is in a normal used condition.To test its functionality the device was connected to a test generator, coagulation and ablation function worked as intended.The device was sent to the supplier for further evaluation.The supplier performed an evaluation with the following results: device tip, handle, cable and plug are in used condition.Other observations; kink in the suction tube and saline residue in the suction tube.The device passed all electrical checks, however it failed functional flow rate tests pre and post activation.From our investigation we were able to confirm the customer report that the electrode suction was jammed with the returned device.The device was found to fail flow specifications due to a build-up of tissue debris at the distal end of the device which could not be cleared during testing.The complaint investigation shows the blockage experienced by the end user is confirmed and can be attributed to procedural tissue debris.No manufacturing defect was found with the returned device.The product ifu cautions not to allow the electrode to become covered in tissue debris.If this occurs, use a new electrode.The product ifu warns electrodes will wear from normal use, dependent on factors such as length of use, high tissue removal rate, prolonged use against bony surfaces, prolonged use in saline, high power settings, and use with minimal suction or fluid management.Periodically assess electrode tip for wear and proper operation.Replace the electrode if excessive wear is noted.Based on a review of the complaint investigation outcome no containment action related to the individual complaint is required.The overall complaint was confirmed as the observed condition of the vapr premiere 90 electrode -ea would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause can be traced to user.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ a manufacturing record evaluation was performed for the finished device and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a shoulder repair surgical procedure, the vapr premiere 90 electrode -ea device was jammed and did not work.During in-house engineering evaluation, it was determined that the device suction failed.There was patient involvement.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR PREMIERE 90 ELECTRODE -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21666370
Report Number1221934-2025-01068
Device Sequence Number7756256
Product Code GEI
UDI-Device Identifier10886705009626
UDI-Public(01)10886705009626(10)U2405068(17)270430
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227204
Device Lot NumberU2405068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown